Alert archive / California / Wind Advisories in 2019
Wind Advisory 22, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Oct 22, 2019, 2:02 PM PDT. It took effect at Oct 23, 2019, 11:00 AM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2019, 2:02 PM PDT (21:02 UTC)
- In effect from
- Oct 23, 2019, 11:00 AM PDT
- Expired
- Oct 23, 2019, 7:02 PM PDT
- In force
- 8 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
885 WWUS76 KSTO 222102 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 202 PM PDT Tue Oct 22 2019 ...Strong north to northeast winds over the Sacramento Valley Wednesday... .A strong upper level trough deepening into the Great Basin will create strong northerly winds across the Sacramento Valley on Wednesday. Sustained winds 20 to 30 mph with gusts up to 35 to 45 mph are possible late Wednesday morning through Wednesday evening. CAZ015-016-231215- /O.NEW.KSTO.WI.Y.0022.191023T1800Z-191024T0300Z/ Northern Sacramento Valley-Central Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, and Marysville/Yuba City 202 PM PDT Tue Oct 22 2019 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT WEDNESDAY... * WHAT...North winds 20 to 30 mph with gusts up to 35 to 45 mph expected. * WHERE...Northern and Central Sacramento Valley. * WHEN...From 11 AM to 8 PM PDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
520 WWUS76 KSTO 230930 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 230 AM PDT Wed Oct 23 2019 CAZ015-016-232300- /O.CON.KSTO.WI.Y.0022.191023T1800Z-191024T0300Z/ Northern Sacramento Valley-Central Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, and Marysville/Yuba City 230 AM PDT Wed Oct 23 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... * WHAT...North winds 15 to 30 mph with gusts up to 45 mph. * WHERE...Northern and central Sacramento Valley. * WHEN...From 11 AM this morning to 8 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Difficult driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
109 WWUS76 KSTO 232208 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 308 PM PDT Wed Oct 23 2019 CAZ015-016-240300- /O.CON.KSTO.WI.Y.0022.000000T0000Z-191024T0300Z/ Northern Sacramento Valley-Central Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, and Marysville/Yuba City 308 PM PDT Wed Oct 23 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...North winds 15 to 30 mph with gusts up to 45 mph. * WHERE...Northern and central Sacramento Valley. * WHEN...From 11 AM this morning to 8 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Difficult driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
032 WWUS76 KSTO 240202 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 702 PM PDT Wed Oct 23 2019 CAZ015-016-240315- /O.CAN.KSTO.WI.Y.0022.000000T0000Z-191024T0300Z/ Northern Sacramento Valley-Central Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, and Marysville/Yuba City 702 PM PDT Wed Oct 23 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Sacramento has cancelled the Wind Advisory. Winds have decreased this evening over the north end of the Sacramento valley therefore the wind advisory has been cancelled. Locally overnight winds will remain breezy. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Oct 22, 3:00 AM PDT, 11 hours 2 minutes earlier.
Area forecast discussion, Oct 22, 3:00 AM PDT, 11 hours 2 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 300 AM PDT Tue Oct 22 2019 .SYNOPSIS... Breezy conditions at times, especially Wednesday into Thursday when elevated fire weather concerns are expected. Dry conditions with above average temperatures forecast through the remainder of the week. && .DISCUSSION... Broad ridge over the eastern Pacific and NorCal continues to provide clear skies. Current temperatures range from the upper 20s in the mountain valleys to the mid 60s across milder portions of the Central Valley and foothill thermal belts. North to northeast pressure gradients are a bit tighter compared to early Monday resulting in gusts in the 15-25 mph range across the northern Sacramento Valley and local gusts of 20-40 mph in the foothills of Butte County. Warm and dry weather will continue this week with highs forecast to be around 5 to 15 degrees above average. Overnight lows will be mild across windier portions of the valley and in the foothills thermal belts, but will be close to normal elsewhere. The main concern this week is enhanced fire weather conditions, especially for Wednesday and Thursday, as the short-wave presently moving through southern BC digs into the central US. As this happens, the upstream ridge is forecast to amplify along 130W providing a little better upper level support to the tightening north/northeast surface gradients. Lighter winds forecast to return later Thursday and continue Friday as the ridge moves overhead. && .EXTENDED DISCUSSION (Saturday THROUGH Tuesday)... Models in good agreement in dropping an upper trough out of western Canada and into the northern Great Basin on Saturday. Impacts on Saturday will be minimal. There should be a little cooling but daytime highs Saturday are still likely to come in several degrees above normal. Models continue diverged going into early next week with a fairly significant difference in impacts depending on solution. ECMWF continues to dig the upper trough southward into the central Great Basin Sunday while the GFS tracks the trough much farther east into the central U.S. during this same timeframe. ECMWF solution would bring another round of strong northerly winds to most of the CWA while the GFS solution would leave Norcal under light gradients and lighter north winds. Either way, daytime temperatures cool behind the trough with daytime highs dropping to near normal on Sunday. Leaning towards a middle of the road approach to the winds Sunday and have gone with relatively light north winds. Continued northerly flow will bring a little more cooling on Monday with daytime highs dropping to slightly below normal. Upper ridge slides over the west coast next Tuesday bringing a slight warm up. && .AVIATION... VFR conditions the next 24 hours at TAF sites. Generally northerly sustained winds 5 to 15 knots. && .STO WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from late tonight through Thursday afternoon for Carquinez Strait and Delta-Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft-Eastern Mendocino NF-Eastern Portion of Shasta/Trinity NF-Lake County Portion of Lake-Napa-Sonoma Unit-Northern Motherlode From 1000 to 3000 Ft. Includes portions of Nevada- Yuba-Placer-Amador and ElDorado Units-Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft-Northern San Joaquin Valley in San Joaquin and Stanislaus Counties Below 1000 ft-Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units-Northern Sierra Including Lassen NP and Plumas and Lassen NF/S West of the Sierra Crest (West of Evans Peak-Grizzly Peak-Beckworth Peak)- Northern Sierra Including the Tahoe and ElDorado NF/S West of the Sierra Crest-Southeast Edge Shasta-Trinity NF and Western Portions of Tehama-Glenn Unit-Southern Sacramento Valley in Yolo- Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft-Stanislaus NF West of the Sierra Crest. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 1:48 PM PDT | Red Flag Warning | STO | 63 hr |
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.